Connecticut, 2010Damaging Wind in Connecticut, July 24, 2010
July 24, 2010 · NWS OKX · 1 event in 1 county or zone
An approaching cold front and upper level trough spawned an isolated severe thunderstorm in New London County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An approaching cold front and upper level trough spawned an isolated severe thunderstorm in New London County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jul 24, 2:30 PM EST, 10 minutes earlier.
Area forecast discussion, Jul 24, 2:30 PM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
330 PM EDT SAT JUL 24 2010
.SYNOPSIS...
A WARM FRONT WILL REMAIN TO THE NORTH TONIGHT. A COLD FRONT WILL
SLOWLY MOVE ACROSS THE AREA SUNDAY...AND PASS SOUTH AND EAST OF THE
AREA BY SUNDAY NIGHT. HIGH PRESSURE THEN BUILDS FROM THE GREAT
LAKES ON MONDAY...AND REMAINS INTO EARLY WEDNESDAY. A COLD FRONT
WILL STALL OVER THE REGION...WITH UNSETTLED WEATHER LATE IN THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
THE HOT AND HUMID WEATHER CONTINUES THIS EVENING AND INTO THE
OVERNIGHT. PLENTY OF INSTABILITY HAS SET THE STAGE FOR TSTM
DEVELOPMENT. ANY BOUNDARIES LEFT OVER FROM UPSTREAM CONVECTION...AND
SEA BREEZES WILL BE THE FOCUS FOR TSTM DEVELOPMENT. HEAVY RAINFALL
AND GUSTY WINDS THE MAIN THREAT OVERNIGHT AS PRECIPITABLE WATER
CONTENT QUITE HIGH...ABOUT 200 PERCENT ABOVE NORMAL.
STORMS WILL MOVE EAST/SOUTHEAST WITH THE MEAN FLOW.
OTHERWISE...HEAT RELATED PRODUCTS WILL EXPIRE LATER THIS EVENING.
NYC WILL CONTINUE THROUGH THE OVERNIGHT AND INTO SUNDAY.
FOLLOWED A MAV/MET BLEND...BUT CONTINUED TO TWEAK UPWARD FROM THIS
OUTPUT AS MODELS HAVING TROUBLE KEEPING UP WITH THIS ANOMALOUS
RECORD BREAKING AIRMASS. TEMPS EXPECTED TO REMAIN ABOVE 80 DEGREES
FOR MANY LOCATIONS IN AND AROUND METRO.
A MODERATE RISK OF RIP CURRENTS CONTINUES AT THE OCEAN BEACHES...AS
W-SW WINDS COMBINE WITH S-SE SWELL.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
MODELS CONTINUE TO SLOW FRONTAL PROGRESSION TO THE SOUTH AND EAST OF
THE CWA SUNDAY. WITH THIS BOUNDARY MOVING ACROSS THE REGION DURING
MAX HEATING...AND LOWERING HEIGHTS/COOLING ALOFT AS SHORTWAVE
TRAVERSES ACROSS THE NORTHEAST...AREA NOW IN A SLIGHT RISK FOR
SEVERE TSTMS SUNDAY.
BECAUSE OF THIS SLOWER MOVEMENT...THE HEAT AND HUMIDITY WILL LINGER
FOR JUST A LITTLE LONGER. THE HEAT AND HUMIDITY WILL COMBINE FOR
ANOTHER 95 DEGREE HEAT INDEX ONCE AGAIN IN AND AROUND NYC METRO.
AS SUCH...THE HEAT ADVISORY CONTINUES THROUGH SUNDAY FOR HEAT
INDICES OF 95 OR GREATER IN NEW YORK CITY.
THIS FRONT FINALLY MOVES TO THE SOUTH AND EAST SUNDAY NIGHT...AS
CONTINENTAL HIGH PRESSURE STARTS TO BUILD FROM THE GREAT LAKES
REGION. H8 TEMPS NEAR 15C PLUS FULL SUN AND DOWNSLOPE NW FLOW COULD
STILL RESULT IN HIGH TEMPS/HEAT INDEX VALUES NEAR 90 ON MONDAY.
ABOVE NORMAL TEMPS PERSIST THROUGH TUESDAY...BUT MONDAY AND TUESDAY
WILL BE NOTICEABLY COOLER. DRY WEATHER FORECAST THROUGH TUESDAY AS
RIDGE BUILDS.
STARTED WITH MET/MAV BLEND...THEN TWEAKED TEMPS UPWARD SLIGHTLY.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
HIGH PRESSURE OFFSHORE WILL SET UP A RETURN FLOW TUESDAY NIGHT INTO
WEDNESDAY. THIS WILL ALLOW FOR HUMID AIRMASS TO MOVE INTO THE AREA.
A COLD FRONT ASSOCIATED WITH AN AREA OF LOW PRESSURE MOVING ACROSS
CANADA WILL MOVE ACROSS THE REGION LATE WEDNESDAY INTO THURSDAY.
THIS WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS. WILL CARRY
CHANCE POPS.
HIGH PRESSURE RETURNS FOR THE END OF THE WEEK. SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND SATURDAY WITH DAYTIME
HEATING.
MAX TEMPS WILL TOP OFF IN THE 80S TO AROUND 90.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
MID AND HIGH CLOUDS CONTINUE TO OVERSPREAD THE TERMINALS THIS
AFTERNOON AND TONIGHT. SEA BREEZE...THOUGH NOT A TRUE SEA
BREEZE...THROUGH KJFK WITH SW WINDS. SEA BREEZE EITHER HAS GONE
THROUGH OR WILL GO THROUGH OTHER COASTAL TERMINALS SUCH AS
KGON/KBDR/KISP SHORTLY. AGAIN...WINDS MORE OF A SW FLOW AS OPPOSED
TO TRADITIONAL SOUTHERLY FLOW WITH SEA BREEZE...AND DIRECTION WILL
GENERALLY AVERAGE 220-240 DEGREES.
OTHERWISE...WESTERLY FLOW AT ALL OTHER TERMINALS. BREEZY
CONDITIONS AT KEWR/KTEB...SO WILL CARRY 17-19 KT GUSTS AT THOSE
TERMINALS.
FLOW DIMINISHES THIS EVENING. WITH ABUNDANT MOISTURE IN THE
ATMOSPHERE...WILL EXPECT MVFR VSBY IN BR...MAINLY AWAY FROM KNYC
TERMINALS.
AREA OF SHRA/TSRA WILL PASS THROUGH KGON SOMETIME BETWEEN 20-22Z.
STORMS MAY STAY EAST OF THE TERMINAL...BUT WILL CARRY TEMPO GROUP.
FOR ALL OTHER TERMINALS FOR THE LATE AFTERNOON/EARLY EVENING...
CONVECTION WILL BE TOO ISOLATED TO PINPOINT AT AN EXACT TERMINAL.
WILL AMEND TAFS TO INCLUDE THUNDER AS STORMS DEVELOP. GENERALLY
LOW CHANCES FOR THUNDER THROUGH SUNSET...BUT WILL CONTINUE TO
MONITOR. WILL EXPECT +RA AND GUSTY WINDS WITH ANY THUNDERSTORMS.
BETTER CHANCES FOR CONVECTION AFTER MIDNIGHT TONIGHT AS COLD FRONT
PRESSES THROUGH THE REGION. WILL TEMPO TSRA FROM 04-08Z FOR
WESTERN TERMINALS AND 07-10Z FOR EASTERN TERMINALS. +RA AND STRONG
GUSTY WINDS EXPECTED IN TSRA.
THERE WILL BE A BREAK IN THE CONVECTION FROM EARLY SUN MORNING
THROUGH EARLY SUN AFTERNOON...THEN CONVECTION FLARES UP AGAIN
STARTING AROUND MIDDAY.
OUTLOOK FOR 18Z SUNDAY THROUGH THURSDAY...
SUN...GENERALLY VFR. CHANCE SUB-VFR IN AFTERNOON CONVECTION. GUSTY
NW WINDS LATE IN THE DAY.
SUN NIGHT...IMPROVING CONDITIONS.
MON...VFR WITH GUSTY W-NW WINDS.
TUE...VFR.
WED...SUB-VFR POSSIBLE IN SHRA/TSRA.
THU...VFR.
&&
.MARINE...
WEST TO SOUTHWEST WINDS REMAIN SUB SCA CRITERIA THROUGH SUNDAY.
HOWEVER...SEAS IN SE SWELL WILL REMAIN AROUND 5 FEET FOR THE WATERS
EAST OF FIRE ISLAND INLET. WILL CONTINUE THIS MARGINAL SCA THROUGH
SUNDAY. OTHERWISE...TRANQUIL SEAS ANTICIPATED ACROSS THE BAYS/SOUND
AND HARBOR.
NORTHWEST FLOW BEHIND SLOW MOVING FRONT SUNDAY NIGHT. BETTER MIXING
FOR SOME GUSTS TO APPROACH 25 KTS SUNDAY NIGHT...HOWEVER DO NOT FEEL
THESE GUSTS WILL BE FREQUENT ENOUGH TO WARRANT SCA.
WINDS AND SEAS CONTINUE TO IMPROVE MONDAY AND TUESDAY AS HIGH
PRESSURE BUILDS TOWARD THE WATERS.
SUB SCA CONDITIONS THROUGH MUCH OF THE LONG TERM AS HIGH PRESSURE
WILL REMAIN OVER THE WATERS. A COLD FRONT PUSHING ACROSS THE WATERS
WEDNESDAY NIGHT INTO THURSDAY MAY RESULT IN BRIEF SCA CONDITIONS IN
SHOWERS AND THUNDERSTORMS.
&&
.HYDROLOGY...
SCATTERED CONVECTION INTO THIS EVENING AND AGAIN ON SUNDAY COULD
PRODUCE LOCALLY HEAVY RAINFALL...POSSIBLY CAUSING MINOR URBAN/POOR
DRAINAGE FLOODING. HOWEVER...AREAL QPF THROUGH SUNDAY WILL ONLY BE
ABOUT 1/4 TO 3/4 INCH. AS IS USUALLY THE CASE WITH SCATTERED
CONVECTION...SOME AREAS COULD RECEIVE VERY LITTLE RAINFALL...WHILE
OTHERS SEE SIGNIFICANT RAINFALL IN HEAVIER SHOWERS/THUNDERSTORMS.
&&
.CLIMATE...
SO FAR...RECORD HIGH TEMPERATURES HAVE BEEN BROKEN AT JFK...EWR
AND ISP.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR CTZ005>007-
009>011.
NY...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR NYZ067>071-077-
078-080.
HEAT ADVISORY UNTIL 6 PM EDT SUNDAY FOR NYZ072>076.
NJ...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR NJZ002.
EXCESSIVE HEAT WARNING UNTIL 9 PM EDT THIS EVENING FOR
NJZ003>006-011.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM EDT SUNDAY
FOR ANZ350-353.
&&
SYNOPSIS...PW
NEAR TERM...PW
SHORT TERM...PW
LONG TERM...BC
AVIATION...MPS
MARINE...BC/PW
HYDROLOGY...PW
CLIMATE...PWHazardous weather outlook, Jul 24, 2:54 AM EST, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
354 AM EDT SAT JUL 24 2010
NJZ003>006-011-251000-
BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-
354 AM EDT SAT JUL 24 2010
...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM
EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
THUNDERSTORMS THIS AFTERNOON AND EVENING MAY ALSO BE CAPABLE OF
PRODUCING DAMAGING WINDS AND LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
HAZARDOUS WEATHER NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ072>074-251000-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
354 AM EDT SAT JUL 24 2010
...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT
SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
THUNDERSTORMS THIS AFTERNOON AND EVENING MAY ALSO BE CAPABLE OF
PRODUCING DAMAGING WINDS AND LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ075-076-251000-
KINGS (BROOKLYN)-QUEENS-
354 AM EDT SAT JUL 24 2010
...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT
SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
THUNDERSTORMS THIS AFTERNOON AND EVENING MAY ALSO BE CAPABLE OF
PRODUCING DAMAGING WINDS AND LOCALIZED FLOODING.
THERE IS A MODERATE RIP CURRENT RISK AT THE OCEAN BEACHES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ077-080-251000-
NASSAU-SOUTHWESTERN SUFFOLK-
354 AM EDT SAT JUL 24 2010
...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
THUNDERSTORMS THIS AFTERNOON AND EVENING MAY ALSO BE CAPABLE OF
PRODUCING DAMAGING WINDS AND LOCALIZED FLOODING.
THERE IS A MODERATE RIP CURRENT RISK AT THE OCEAN BEACHES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
HAZARDOUS WEATHER NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ005>007-009>011-NJZ002-NYZ067>071-078-251000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
WESTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK-
354 AM EDT SAT JUL 24 2010
...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
THUNDERSTORMS THIS AFTERNOON AND EVENING MAY ALSO BE CAPABLE OF
PRODUCING DAMAGING WINDS AND LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
HAZARDOUS WEATHER NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ081-251000-
SOUTHEASTERN SUFFOLK-
354 AM EDT SAT JUL 24 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS THIS AFTERNOON AND EVENING MAY BE CAPABLE OF
PRODUCING DAMAGING WINDS AND LOCALIZED FLOODING.
THERE IS A MODERATE RIP CURRENT RISK AT THE OCEAN BEACHES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
HAZARDOUS WEATHER NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-350-353-355-CTZ008-012-NYZ079-251000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN NEW LONDON-
SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-
354 AM EDT SAT JUL 24 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS THIS AFTERNOON AND EVENING MAY BE CAPABLE OF
PRODUCING DAMAGING WINDS AND LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
HAZARDOUS WEATHER NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
GOODMAN
In the hours before
Local storm report, Jul 24, 11:22 AM EST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
1222 PM EDT SAT JUL 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM TSTM WND DMG 2 NW PORT JERVIS 41.40N 74.73W
07/23/2010 ORANGE NY LAW ENFORCEMENT
WIRES DOWN ALONG RT 97/RT 46 PARK AVE.
0758 PM TSTM WND DMG BLOOMINGDALE 41.03N 74.33W
07/23/2010 PASSAIC NJ LAW ENFORCEMENT
TREES AND POLES DOWN ON GLENWILD AVENUE
0805 PM HAIL RIVERDALE 41.00N 74.31W
07/23/2010 E0.75 INCH PASSAIC NJ TRAINED SPOTTER
0818 PM TSTM WND DMG ELMWOOD PARK 40.90N 74.12W
07/23/2010 BERGEN NJ LAW ENFORCEMENT
TREE DOWN ON LINCOLN AVE AND ELM ST...BLOCKING THAT ROAD.
WIRES DOWN ON ROTH ST AS WELL AS MARKET ST AND OBAL AVE.
TREE DOWN ON SUMMIT AVE AND GRANT ST.
0820 PM TSTM WND DMG PATERSON 40.91N 74.16W
07/23/2010 PASSAIC NJ LAW ENFORCEMENT
TREES DOWN AND POWER OUTAGES LIKELY DUE TO WIND.
0820 PM FUNNEL CLOUD PARAMUS 40.95N 74.07W
07/23/2010 BERGEN NJ TRAINED SPOTTER
2 FUNNEL CLOUDS SIGHTED FROM GARDEN STATE PLAZA.
0824 PM LIGHTNING 4 WNW HACKENSACK 40.92N 74.12W
07/23/2010 BERGEN NJ LAW ENFORCEMENT
LIGHTNING STRUCK TREE IN ELMWOOD PARK...WHICH THEN FELL
ONTO A VEHICLE...NO INJURIES.
0840 PM FLASH FLOOD HASBROUCK HEIGHTS 40.86N 74.07W
07/23/2010 BERGEN NJ TRAINED SPOTTER
12 INCHES OF WATER ON ROAD AT ROUTE 17 S/ROUTE 46 EAST
INTERSECTION. ROAD IMPASSABLE.
0853 PM MARINE TSTM WIND LAGUARDIA AIRPORT 40.79N 73.87W
07/23/2010 M52.00 MPH QUEENS NY ASOS
45 KNOTS
0853 PM TSTM WND DMG 4 NE CROWN HEIGHTS 40.72N 73.89W
07/23/2010 QUEENS NY EMERGENCY MNGR
POWER LINES DOWN IN MIDDLE VILLAGE IN BETWEEN 60TH
AVE...62ND AVE...71ST ST...AND 69TH PL.
0909 PM MARINE TSTM WIND KENNEDY AIRPORT 40.66N 73.78W
07/23/2010 E44.00 MPH QUEENS NY ASOS
38 KNOTS
0912 PM FLASH FLOOD CLIFTON 40.86N 74.16W
07/23/2010 PASSAIC NJ DEPT OF HIGHWAYS
ALL LANES CLOSED ON US 46 IN BOTH DIRECTIONS EAST OF CR
628/PIAGET AV.
&&
JMSpecial weather statement, Jul 24, 2:17 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
317 PM EDT SAT JUL 24 2010
CTZ008-012-242015-
NORTHERN NEW LONDON-SOUTHERN NEW LONDON-
317 PM EDT SAT JUL 24 2010
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN AND EASTERN NEW LONDON
COUNTY...
AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WOODSTOCK TO CHAPLIN
TO COLUMBIA...OR ALONG A LINE EXTENDING FROM PUTNAM TO 7 MILES
NORTHEAST OF WILLIMANTIC TO WILLIMANTIC...AND MOVING SOUTHEAST AT 35
MPH.
THESE STORMS WILL BE...
NEAR NORWICH BY 340 PM.
NEAR GALES FERRY BY 345 PM.
NEAR LEDYARD CENTER BY 350 PM.
WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF ONE-HALF TO ONE INCH PER HOUR...
IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4142 7180 4140 7184 4133 7184 4132 7186
4133 7191 4147 7215 4162 7234 4164 7233
4166 7228 4170 7227 4171 7226 4172 7224
4166 7215 4164 7197 4165 7188 4164 7179
MPSSpecial weather statement, Jul 24, 2:31 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
331 PM EDT SAT JUL 24 2010
CTZ006>008-010>012-242030-
NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-NORTHERN NEW LONDON-SOUTHERN
MIDDLESEX-SOUTHERN NEW HAVEN-SOUTHERN NEW LONDON-
331 PM EDT SAT JUL 24 2010
...STRONG THUNDERSTORM WILL IMPACT MIDDLESEX...NEW HAVEN AND
SOUTHWESTERN NEW LONDON COUNTIES...
AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERAL STRONG THUNDERSTORM ACROSS EASTERN NEW HAVEN AND WESTERN
MIDDLESEX COUNTIES...MOVING SOUTHEAST AT 30 MPH.
WINDS UP TO 40 MPH AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4130 7216 4131 7219 4128 7221 4130 7223
4128 7233 4129 7234 4126 7236 4128 7244
4125 7253 4144 7298 4157 7289 4156 7286
4158 7284 4156 7282 4158 7280 4158 7276
4160 7274 4140 7210
MPSLocal storm report, Jul 24, 2:35 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
335 PM EDT SAT JUL 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG PORTLAND 41.56N 72.63W
07/21/2010 MIDDLESEX CT EMERGENCY MNGR
SIGNIFICANT DAMAGE TO MANY LARGE TREES
&&
MSCALORAThunderstorm Wind, New London
- When
- July 24, 2:40 PM EST
- Where
- New London County, 0.34 mi NW of Baltic
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 41.623, -72.085
A tree was reported down across Route 97 in Sprague.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 24 to 30, 20107 deaths · 2 events
- Excessive Heat in New York, July 24 to 25, 20102 deaths · 1 event
- Tornado in New York, July 24, 2010$7.0 million · EF2 · 1 event
- Tornado in New York, July 24, 2010$5.0 million · EF2 · 1 event
- Heat in Tennessee, July 24 to 26, 20101 death · 20 events
- Flash Flood in Iowa, July 24, 2010$25 million · 1 event
- Flash Flooding in Illinois, July 24 to 25, 2010$11 million · 3 events
- Tornado in New York, July 24, 2010$2.0 million · EF1 · 1 event
- Tornado in New York, July 24, 2010$1.0 million · EF1 · 1 event
- Flood in Iowa, July 24 to 27, 2010$1.0 million · 1 event
- Tornado and Hail in Pennsylvania, July 24, 2010$103,000 · EF1 · 18 events
- Flash Flood in Iowa, July 24, 2010$500,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 250343.